Alert archive / Arizona / Red Flag Warnings in 2011
Red Flag Warning 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 31, 2011, 2:03 PM MST for 4 counties in Arizona. It took effect at Jun 1, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2011, 2:03 PM MST (21:03 UTC)
- In effect from
- Jun 1, 2011, 11:00 AM MST
- Expired
- Jun 1, 2011, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3988 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017 WWUS85 KFGZ 312103 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 203 PM MST TUE MAY 31 2011 AZZ107-109>117-139-140-011300- /O.UPG.KFGZ.FW.A.0015.110601T1800Z-110602T0300Z/ /O.NEW.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/ /O.NEW.KFGZ.FW.A.0016.110602T1800Z-110603T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 203 PM MST TUE MAY 31 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AFFECTED AREA: THE RED FLAG WARNING ON WEDNESDAY IS IN EFFECT FOR NORTHERN ARIZONA FIRE WEATHER ZONES FROM THE YAVAPAI COUNTY MOUNTAINS...MOGOLLON RIM...AND WHITE MOUNTAINS NORTHWARD. THE FIRE WEATHER WATCH ON THURSDAY IS IN EFFECT FOR THE SAME LOCATIONS...WITH THE EXCEPTION OF THE YAVAPAI COUNTY MOUNTAINS. * TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE MORNING OR EARLY AFTERNOON WEDNESDAY...CONTINUING UNTIL EVENING. SIMILAR CONDITIONS ARE EXPECTED BY LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 MPH. * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING FOR WEDNESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH FOR THURSDAY. && $$ AZZ138-011300- /O.NEW.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/ /O.NEW.KFGZ.FW.A.0016.110602T1800Z-110603T0300Z/ OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 203 PM MST TUE MAY 31 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AFFECTED AREA: OAK CREEK AND SYCAMORE CANYONS. * TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE MORNING OR EARLY AFTERNOON WEDNESDAY...CONTINUING UNTIL EVENING. SIMILAR CONDITIONS ARE EXPECTED BY LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 MPH. * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING FOR WEDNESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH FOR THURSDAY. && $$ AZZ104>106-108-011300- /O.UPG.KFGZ.FW.A.0015.110601T1800Z-110602T0300Z/ /O.NEW.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 203 PM MST TUE MAY 31 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT...AS IT HAS BEEN UPGRADED TO A RED FLAG WARNING. * AFFECTED AREA: NORTHERN ARIZONA FIRE WEATHER ZONES FROM THE YAVAPAI COUNTY MOUNTAINS...MOGOLLON RIM...AND WHITE MOUNTAINS NORTHWARD. * TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE MORNING OR EARLY AFTERNOON WEDNESDAY... CONTINUING UNTIL EVENING. * 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 MPH * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5 TO 12 PERCENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
4 follow-up statements
996 WWUS85 KFGZ 010408 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 908 PM MST TUE MAY 31 2011 .A TROUGH MOVING INTO THE WESTERN UNITED STATES WILL BRING INCREASING SOUTHWEST WINDS TO ARIZONA WEDNESDAY AND THURSDAY. VERY DRY AIR WILL ALSO AFFECT THE REGION. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY...AND A RED FLAG WARNING HAS BEEN ISSUED WEDNESDAY FROM THE YAVAPAI COUNTY MOUNTAINS...MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD. A FIRE WEATHER WATCH IS IN EFFECT THURSDAY FOR THE SAME LOCATIONS...WITH THE EXCEPTION OF NORTHWEST COCONINO COUNTY AND THE YAVAPAI COUNTY MOUNTAINS. AZZ107-109>117-138>140-011500- /O.CON.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/ /O.CON.KFGZ.FW.A.0016.110602T1800Z-110603T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 908 PM MST TUE MAY 31 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...OAK CREEK AND SYCAMORE CANYONS...COCONINO PLATEAU...LITTLE COLORADO RIVER VALLEY...NORTHEAST PLATEAUS AND MESAS...BLACK MESA...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. * TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE MORNING OR EARLY AFTERNOON WEDNESDAY... CONTINUING UNTIL EVENING. SIMILAR CONDITIONS ARE EXPECTED BY LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 MPH. * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING FOR WEDNESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH FOR THURSDAY. && $$ AZZ104>106-108-011500- /O.CON.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 908 PM MST TUE MAY 31 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: KAIBAB PLATEAU...GRAND CANYON COUNTRY...MARBLE AND GLEN CANYONS...YAVAPAI COUNTY MOUNTAINS. * TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE MORNING OR EARLY AFTERNOON WEDNESDAY... CONTINUING UNTIL EVENING. * 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 MPH * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5 TO 12 PERCENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
353 WWUS85 KFGZ 011001 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 301 AM MST WED JUN 1 2011 AZZ107-109>117-138>140-012215- /O.CON.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/ /O.CON.KFGZ.FW.A.0016.110602T1800Z-110603T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 301 AM MST WED JUN 1 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...OAK CREEK AND SYCAMORE CANYONS...COCONINO PLATEAU...LITTLE COLORADO RIVER VALLEY...NORTHEAST PLATEAUS AND MESAS...BLACK MESA...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. * TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE THIS MORNING...CONTINUING UNTIL EVENING. SIMILAR CONDITIONS ARE EXPECTED BY LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * 20-FOOT WINDS: SOUTHWEST AROUND 25 MPH WITH GUSTS OF 35 TO 40 MPH. * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING FOR WEDNESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH FOR THURSDAY. && $$ AZZ104>106-108-012215- /O.CON.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 301 AM MST WED JUN 1 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: KAIBAB PLATEAU...GRAND CANYON COUNTRY...MARBLE AND GLEN CANYONS...YAVAPAI COUNTY MOUNTAINS. * TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE THIS MORNING...CONTINUING UNTIL EVENING. * 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 MPH * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5 TO 12 PERCENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
675 WWUS85 KFGZ 012108 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 208 PM MST WED JUN 1 2011 AZZ107-109>117-138>140-020315- /O.CON.KFGZ.FW.W.0016.000000T0000Z-110602T0300Z/ /O.CON.KFGZ.FW.A.0016.110602T1800Z-110603T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 208 PM MST WED JUN 1 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...OAK CREEK AND SYCAMORE CANYONS...COCONINO PLATEAU...LITTLE COLORADO RIVER VALLEY...NORTHEAST PLATEAUS AND MESAS...BLACK MESA...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE BEING OBSERVED THIS AFTERNOON IN THE WARNING AREA. THESE CONDITIONS WILL CONTINUE UNTIL EVENING. * 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5 TO 12 PERCENT. * THE FIRE WEATHER WATCH VALID THURSDAY AFTERNOON WILL REMAIN IN EFFECT. WE ARE WAITING FOR THURSDAYS NFDRS FIRE DANGER FORECAST AND WILL MAKE AN UPGRADE DECISION AFTER ITS REVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING FOR WEDNESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH FOR THURSDAY. && $$ AZZ104>106-108-020300- /O.CON.KFGZ.FW.W.0016.000000T0000Z-110602T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 208 PM MST WED JUN 1 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: KAIBAB PLATEAU...GRAND CANYON COUNTRY...MARBLE AND GLEN CANYONS...YAVAPAI COUNTY MOUNTAINS. * TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE THIS MORNING...CONTINUING UNTIL EVENING. * 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 MPH * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5 TO 12 PERCENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
912 WWUS85 KFGZ 020310 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 810 PM MST WED JUN 1 2011 .A TROUGH MOVING THROUGH THE GREAT BASIN WILL BRING ANOTHER ROUND OF SOUTHWEST WINDS TO NORTHERN ARIZONA ON THURSDAY. VERY DRY AIR WILL ALSO AFFECT THE REGION. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR PORTIONS OF NORTHERN ARIZONA. AZZ107-109>117-138>140-021515- /O.EXP.KFGZ.FW.W.0016.000000T0000Z-110602T0300Z/ /O.CON.KFGZ.FW.A.0016.110602T1800Z-110603T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 810 PM MST WED JUN 1 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING HAS EXPIRED AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...OAK CREEK AND SYCAMORE CANYONS...COCONINO PLATEAU...LITTLE COLORADO RIVER VALLEY...NORTHEAST PLATEAUS AND MESAS...BLACK MESA...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FROM LATE THURSDAY MORNING TO EARLY EVENING. * 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 8 TO 15 PERCENT ARE POSSIBLE. * THE FIRE WEATHER WATCH VALID THURSDAY AFTERNOON WILL REMAIN IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING FOR WEDNESDAY. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH FOR THURSDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. && $$ AZZ104>106-108-020415- /O.EXP.KFGZ.FW.W.0016.000000T0000Z-110602T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 810 PM MST WED JUN 1 2011 ...RED FLAG WARNING HAS EXPIRED AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...GRAND CANYON COUNTRY...AND YAVAPAI COUNTY MOUNTAINS... * TIMING: THE RED FLAG WARNING HAS EXPIRED AT 800 PM MST. WIDESPREAD CONDITIONS NO LONGER EXISTS. * 20-FOOT WINDS: SOUTHWEST WINDS HAVE BEGUN TO DECREASE ACROSS NORTHERN ARIZONA WITH WINDS OF 10 TO 20 MPH AND GUSTS FROM 20 TO 30 MPH. * RELATIVE HUMIDITIES: RELATIVE HUMIDITIES ARE EXPECTED TO RISE BACK ABOVE 15 PERCENT BETWEEN 800 PM MST TO 1000 PM MST. $$ HTTP://WEATHER.GOV/FLAGSTAFF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 31, 9:15 AM MST, 4 hours 48 minutes earlier.
Area forecast discussion, May 31, 9:15 AM MST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST TUE MAY 31 2011 .SYNOPSIS...STRENGTHENING HIGH PRESSURE WILL BRING WARMER TEMPERATURES ALONG WITH MOSTLY CLEAR SKIES FOR THE NEXT SEVERAL DAYS. LOW PRESSURE WILL APPROACH ARIZONA BY WEDNESDAY AND BRING STRONGER WINDS ON THURSDAY. && .DISCUSSION...HIGHER PRESSURE ACROSS NORTHERN ARIZONA TODAY WILL RESULT IN A 10 DEGREE WARMER HIGH TEMPERATURE AS COMPARED TO MONDAY WITH SUNNY SKIES AND BREEZY SOUTHWESTERLY WINDS. SEASONABLY WARM AND DRY CONDITIONS WILL CONTINUE THROUGH THE UPCOMING WEEKEND WITH STRONGER WINDS EXPECTED ON WEDNESDAY AND THURSDAY. THIS MORNING FORECAST GRIDS LOOK GOOD...NO UPDATES. && .PREVIOUS DISCUSSION...CLEAR SKIES AND VERY LIGHT WINDS HAVE RESULTED IN COOL TO COLD OVERNIGHT TEMPS ACROSS NRN AZ THIS MORNING. BELOW FREEZING TEMPS WERE NOTED ACROSS MANY LOCATIONS ABOVE ABOUT 6500 TO 7000 FEET. HIGH PRESSURE ALOFT WILL BUILD ACROSS NRN MEXICO AND THE SRN PLAINS OVER THE NEXT SEVERAL DAYS RESULTING IN MUCH WARMER DAYTIME TEMPS AND MOSTLY CLEAR SKIES...EXCEPT FOR SOME OCCASIONAL HIGH CLOUDS. LOW PRESSURE OVER THE EASTERN PACIFIC WILL SLOWLY MOVE EASTWARD OVER THE NEXT SEVERAL DAYS. WINDS WILL BE ON THE INCREASE AS EARLY AS WEDNESDAY AND A WIND ADVISORY MAY BE REQUIRED BOTH WEDNESDAY AND THURSDAY FOR PORTIONS OF NRN AZ. IN ADDITION...VERY LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY AND A FIRE WEATHER WATCH IS IN EFFECT. THE RIDGE STRENGTHENS AGAIN LATE IN THE WEEK AND MOISTURE WILL BEGIN TO PUSH NORTHWESTWARD ACROSS NM AND INTO EASTERN AZ BY THE WEEKEND BRINGING A SLIGHT CHANCE OF THUNDERSTORMS AND DRY LIGHTNING MAINLY TO THE HIGHER TERRAIN ALONG THE AZ/NM BORDER. GFS AND ECMWF ARE SIMILAR WITH THE DEVELOPMENT OF FEATURES THROUGH THE EARLY PART OF THE WEEKEND BUT BEGIN TO DIFFER THEREAFTER. THE GFS MAINTAINS THE LOW ALONG THE WEST COAST WHILE THE ECMWF WEAKENS THE SYSTEM AND BRINGS IT ACROSS THE NRN GREAT BASIN. HAVE SLIGHTLY MORE CONFIDENCE IN THE ECMWF SOLUTION AT THIS TIME BUT THE NET RESULT IS THAT BOTH SOLUTIONS WILL CONTINUE TO BRING NEAR SEASONABLE TEMPS AND BREEZY TO STRONG WINDS TO NRN AZ. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. LIGHT WINDS WILL BECOME SW 10-20 KT WITH GUSTS TO 25 KT AFTER 18Z...DECREASING TO UNDER 10 KT MOST LOCATIONS AFTER 02Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE BUILDING OVER THE SOUTH CENTRAL U.S. AND LOW PRESSURE ALONG THE WEST COAST WILL BRING AN INCREASINGLY STRONG DRY SOUTHWEST FLOW ALOFT TO NORTHERN ARIZONA FOR THE NEXT FEW DAYS. MEANWHILE...MAX TEMPERATURES WILL BE 5 TO 15 DEGREES WARMER THAN MONDAY WITH CONTINUED DRY CONDITIONS...PRODUCING MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT ACROSS MOST OF NORTHERN ARIZONA. BY WEDNESDAY...WINDS ARE EXPECTED TO APPROACH OR EXCEED CRITICAL FIRE WEATHER CRITERIA...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR NORTHERN ARIZONA FROM THE YAVAPAI COUNTY MOUNTAINS...MOGOLLON RIM...AND WHITE MOUNTAINS NORTHWARD. THURSDAY THROUGH SATURDAY...A COLD FRONT MOVING THROUGH THE GREAT BASIN ON THURSDAY WILL BRING INCREASING WIND SPEEDS TO PORTIONS OF NORTHEASTERN ARIZONA. CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR AGAIN THURSDAY AFTERNOON ALONG AND NORTH OF THE MOGOLLON RIM. LESS WIND IS FORECAST FOR FRIDAY AND SATURDAY...WITH NEAR NORMAL MAX TEMPS BUT AFTERNOON HUMIDITIES IN THE SINGLE DIGITS ACROSS MUCH OF THE AREA. && .FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR ZONES AZZ104>117-139-140. && PUBLIC.....................BOHLIN / DB AVIATION/FIRE WX...........PETRO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 31, 7:00 AM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST TUE MAY 31 2011 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL INCREASE ON WEDNESDAY AND THURSDAY ACROSS NORTHERN ARIZONA. EXPECT SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH EACH AFTERNOON. A WIND ADVISORY MAY BE REQUIRED. THE COMBINATION OF STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MOST OF NORTHERN ARIZONA.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:59 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo, Yavapai | 11 hr |
| May 31, 1:55 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 24 hr |
| May 31, 2:03 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo, Yavapai | 38 hr |
Nearby
Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.